Alert archive / Illinois / River Flood Warnings in 2017
River Flood Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jan 26, 2017, 7:00 AM CST for Peoria County, Tazewell County, Woodford County, Illinois. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2017, 7:00 AM CST (13:00 UTC)
- Expired
- Jan 27, 2017, 12:00 PM CST
- In force
- 29 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 68 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River at Peoria (PIAI2).
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
563
WGUS43 KILX 261300
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
700 AM CST THU JAN 26 2017
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Illinois River near Peoria affecting Peoria...Tazewell AND Woodford
COUNTIES
.Synopsis...
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC143-179-203-270300-
/O.NEW.KILX.FL.W.0008.170126T1300Z-170127T1800Z/
/PIAI2.1.ER.170126T0445Z.170126T1800Z.170127T1200Z.NO/
700 AM CST THU JAN 26 2017
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Illinois River near Peoria.
* From this morning until Friday afternoon.
* At 645 AM Thursday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 18.0 feet...Some flooding begins to bottomland not
protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Illinois River
Peoria 18 18.1 Thu 7 AM 18.0 17.4 16.9
&&
LAT...LON 4093 8952 4093 8941 4062 8957 4047 8980
4053 8988 4068 8965
$$
372 follow-up statements
163
WGUS83 KILX 261556
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
956 AM CST THU JAN 26 2017
...The Flood Warning continues for the following river in Illinois...
Illinois River at Peoria affecting Peoria, Tazewell and Woodford
Counties.
Illinois River at Havana affecting Cass, Fulton and Mason Counties.
Illinois River at Beardstown affecting Brown, Cass, Morgan and
Schuyler Counties.
.The river at Peoria is currently cresting, and is expected to crest
this afternoon at Havana. Around Beardstown, a slow rise will continue
until Friday morning.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC143-179-203-270556-
/O.CON.KILX.FL.W.0008.000000T0000Z-170127T1800Z/
/PIAI2.1.ER.170126T0445Z.170126T1800Z.170127T1200Z.NO/
956 AM CST THU JAN 26 2017
The Flood Warning continues for
The Illinois River at Peoria.
* Until Friday afternoon.
* At 945 AM Thursday the stage was 18.1 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will remain nearly steady through this
evening, then fall below flood stage Friday morning.
* Impact...At 18.0 feet, some flooding begins to bottomland not
protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Illinois River
Peoria 18 18.1 Thu 10 AM 18.0 17.6 17.1
&&
LAT...LON 4093 8952 4093 8941 4062 8957 4047 8980
4053 8988 4068 8965
$$
ILC017-057-125-270556-
/O.CON.KILX.FL.W.0003.000000T0000Z-000000T0000Z/
/HAVI2.1.ER.170121T1115Z.170126T1545Z.000000T0000Z.NO/
956 AM CST THU JAN 26 2017
The Flood Warning continues for
The Illinois River at Havana.
* Until further notice.
* At 945 AM Thursday the stage was 15.9 feet.
* Flood stage is 14 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will remain nearly steady through Friday morning,
before beginning a slow fall.
* Impact...At 14.0 feet, minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Illinois River
Havana 14 15.9 Thu 10 AM 15.9 15.7 15.5
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$
ILC009-017-137-169-270556-
/O.EXT.KILX.FL.W.0005.000000T0000Z-170201T0600Z/
/BEAI2.1.ER.170124T1900Z.170127T1200Z.170201T0000Z.NO/
956 AM CST THU JAN 26 2017
The Flood Warning continues for
The Illinois River at Beardstown.
* Until late Tuesday night.
* At 845 AM Thursday the stage was 14.5 feet.
* Flood stage is 14 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue rising to near 14.8 feet by
tomorrow morning. The river will fall below flood stage Tuesday
evening.
* Impact...At 14.4 feet, seepage problems begin in the Coal Creek
Drainage and Levee District.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Illinois River
Beardstown 14 14.5 Thu 9 AM 14.8 14.8 14.7
&&
LAT...LON 4018 9023 4012 9017 4008 9037 3999 9046
3999 9058 4015 9043
$$
Geelhart951
WGUS83 KILX 270222
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
822 PM CST THU JAN 26 2017
...The Flood Warning continues for the following river in Illinois...
Illinois River near Peoria affecting Peoria...Tazewell AND Woodford
COUNTIES
Illinois River at Beardstown affecting Brown...Cass...Morgan AND
Schuyler COUNTIES
...The Flood Warning continues for the following river in Illinois...
Illinois River at Havana affecting Cass...Fulton AND Mason COUNTIES
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC143-179-203-271200-
/O.EXT.KILX.FL.W.0008.000000T0000Z-170127T1200Z/
/PIAI2.1.ER.170126T0445Z.170126T1300Z.170127T0600Z.NO/
822 PM CST THU JAN 26 2017
The Flood Warning continues for
The Illinois River near Peoria.
* Until Friday morning.
* At 745 PM Thursday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow morning.
* Impact...At 18.0 feet...Some flooding begins to bottomland not
protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Illinois River
Peoria 18 18.0 Thu 8 PM 17.9 17.6 17.0
&&
LAT...LON 4093 8952 4093 8941 4062 8957 4047 8980
4053 8988 4068 8965
$$
ILC017-057-125-271622-
/O.CON.KILX.FL.W.0003.000000T0000Z-000000T0000Z/
/HAVI2.1.ER.170121T1115Z.170127T0145Z.000000T0000Z.NO/
822 PM CST THU JAN 26 2017
The Flood Warning continues for
The Illinois River at Havana.
* Until FURTHER NOTICE.
* At 745 PM Thursday the stage was 16.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 16.0 feet
by Saturday morning.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Illinois River
Havana 14 16.0 Thu 8 PM 16.0 16.0 15.8
&&
LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
4018 9023 4039 9010
$$
ILC009-017-137-169-271622-
/O.EXT.KILX.FL.W.0005.000000T0000Z-170201T0000Z/
/BEAI2.1.ER.170124T1900Z.170127T0130Z.170131T1800Z.NO/
822 PM CST THU JAN 26 2017
The Flood Warning continues for
The Illinois River at Beardstown.
* Until Tuesday evening.
* At 745 PM Thursday the stage was 14.7 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 14.4 feet...Seepage problems begin in the Coal Creek
Drainage and Levee District.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Illinois River
Beardstown 14 14.7 Thu 8 PM 14.7 14.7 14.6
&&
LAT...LON 4018 9023 4012 9017 4008 9037 3999 9046
3999 9058 4015 9043
$$
AutenWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jan 26, 5:25 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 26, 5:25 AM CST, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 525 AM CST Thu Jan 26 2017 .SHORT TERM...(Today and tonight) ISSUED AT 338 AM CST Thu Jan 26 2017 A large scale trough will remain over the Great Lakes and Midwest extending well westward into the Southwest over the upcoming day. Periodic disturbances will be embedded within the northwesterly flow over central IL to bring occasional snow showers and flurries. Otherwise...a large area of low cloud cover will remain over the area for cloudy skies, and cold advection will continue the downward trend in temperatures...as highs today only reach the mid 30s and lows tonight reach the mid 20s. Brisk WNW winds 15-20 mph with higher gusts will continue today, only decreasing to 10-12 mph tonight. Although on-off snow showers and flurries will persist through the upcoming day for most of central IL, the main threat for any accumulations is through early morning today as potentially a half inch to locally an inch may accumulate along/north of I-74 as the strongest upper shortwave disturbance crosses the area. .LONG TERM...(Friday through Wednesday) ISSUED AT 338 AM CST Thu Jan 26 2017 00Z forecast models continue to show a broad/large upper level trof entrenched across the eastern CONUS through this weekend, providing central and southeast IL with a NNW upper level flow, reinforcing pushes of colder air thru Sunday night, and periodic light snow or flurries as shortwave rotate around the expansive trough. Temperatures will be more typical of late January from today through Monday. A short wave trof is forecast to dive southeast into central IL by 18Z/noon Friday and this should support a few light snow showers or scattered flurries especially north of I-70. Highs Fri of 29-35F with Galesburg coldest and Lawrenceville mildest. West winds 10-15 mph and gusts up to 20 mph on Friday to make if feel colder with mostly cloudy to overcast skies. Could be a few isolated light snow showers or flurries Friday night and Saturday over northern CWA as a few weak short waves pass by with mostly cloudy skies, though less clouds south of I-70 Friday night. Lows in the lower 20s central IL and mid 20s southeast IL. Highs Saturday in the low to mid 30s and WNW winds 10-15 mph and gusts up to 20 mph again make it feel a bit cooler. Still a threat of short waves nearby Saturday night but the stronger short wave track southward into central IL during Sunday with best chances of light snow showers across the area especially by Sunday afternoon. Could be a dusting to a half inch possible by early Sunday night. Lingered isolated light snow showers and flurries in southeast IL Sunday evening, then dry. Highs Sunday 30-35F with lows Sunday night in the upper teens and lower 20s, coolest northeast CWA. Brisk nw winds on Sunday again make it feel colder. High pressure ridge settles over IL by midday Monday bringing our best chance of seeing more sunshine, partly to mostly cloudy day. Increasing southerly winds Monday afternoon to bring a bit milder highs in the mid 30s to near 40F. A northern stream short wave/clipper system to track into the northern Plains Monday afternoon and across the northern Great Lakes Tuesday. Still appears best chances of snow will be north of central IL overnight Monday night into Tue. Milder highs Tue in the upper 30s and lower 40s over central IL, with mid 40s in southeast IL. Temps cool behind the clipper system next Wed/Thu with highs back to normal in the mid to upper 30s, ranging from 32F at Galesburg to 40F at Lawrenceville. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 525 AM CST Thu Jan 26 2017 Predominantly lower end MVFR ceilings expected over the next 24 hours across central IL terminals. Scattered snow flurries across the area as well, however visibilities predominantly MVFR other than this morning from KPIA-KBMI-KCMI northward until 15-16Z where snow will predominantly produce MVFR visibilities as well. Winds WNW around 15 kts with gusts 20-25 kts until 00Z...decreasing to around 10 kts. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...37 LONG TERM...07 AVIATION...37
Hazardous weather outlook, Jan 26, 5:49 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 549 AM CST THU JAN 26 2017 ILZ027>031-037-038-043>046-271200- CHAMPAIGN-DE WITT-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-STARK- TAZEWELL-VERMILION-WOODFORD- 549 AM CST THU JAN 26 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS, EAST CENTRAL ILLINOIS, NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT... LIGHT SNOW IS POSSIBLE THROUGH EARLY MORNING TODAY AND MAY PRODUCE LIGHT ACCUMULATIONS LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ036-040>042-047>057-061>063-066>068-071>073-271200- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN- MOULTRIE-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY- 549 AM CST THU JAN 26 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS, EAST CENTRAL ILLINOIS, SOUTH CENTRAL ILLINOIS, SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT... MINOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM FROM PEORIA THROUGH BEARDSTOWN, AS WELL AS ON THE EMBARRAS RIVER NEAR LAWRENCEVILLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MINOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM FROM PEORIA THROUGH BEARDSTOWN FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. 37
Nearby
River Flood Warnings in Illinois, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.